Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Aug 2, 2004, 5:09 PM EDT for Lee County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 5:09 PM EDT (21:09 UTC)
- Expired
- Aug 2, 2004, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lee County, SC
The radar
The Columbia radar (KCAE), 85 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 022110 FFWCAE SCC061-022200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 509 PM EDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... LEE COUNTY IN CENTRAL SOUTH CAROLINA THIS INCLUDES THE CITY OF BISHOPVILLE * UNTIL 600 PM EDT * AT 5 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL OVER THE NORTHERN HALF OF LEE COUNTY...FROM BISHOPVILLE TO LUCKNOW. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN SINCE 4 PM. ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1... 800...7 7 5...7 1 9 9. LAT...LON 3439 8018 3435 8042 3411 8052 3416 8013 $$ LM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:45 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 2, 2:45 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 245 PM EDT MON AUG 2 2004 .SHORT TERM... TONIGHT-WED NIGHT: TS ALEX STILL DRIFTING NE OFF THE COAST. BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE TS ARE MOVING WEST ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. WILL KEEP CHANCE POPS ACROSS THE AREA AS DIURNALLY DRIVEN CONVECTION WILL WANE BY MIDNIGHT. WV IMAGERY INDICATES A DIGGING TROUGH APPROACHING FROM THE WEST WITH PLENTY OF DRY AIR INTO THE OHIO VALLEY. MODELS WERE NOT AS STRONG WITH THIS FEATURE YESTERDAY. THIS LOOKS LIKE IT WILL MOVE INTO THE AREA ON TUESDAY AND WED AND WILL GIVE US DRY WEATHER BOTH DAYS. RESIDUAL LOW LEVEL MOISTURE INDICATED ON THE CROSS SECTIONS WILL PROVIDE ENOUGH MOISTURE FOR ISOLATED SHOWERS AND THUNDERSTORMS TUE EVENING. WED IS SHAPING UP TO POSSIBLY BE THE HOTTEST DAY OF THE SUMMER WITH TEMPS REACHING THE UPPER 90S TO NEAR 100. DRY AIR ALOFT AND DOWNSLOPING WILL HEAT THINGS UP AROUND HERE. RH VALUES ARE IN THE MID TO UPPER 60S...SO HEAT INDEX VALUES WILL APPROACH 105 ON WED. .LONG TERM... THURS-MON: GFS IS SHOWING THAT A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON THURSDAY AND A WEAK UPPER LEVEL DISTURBANCE WILL RIDE ALONG THE FRONT GIVING US A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER MOISTURE IS LIMITED AND THINK THE GFS IS OVERDONE WITH QPF. FRI THROUGH SUNDAY LOOKS DRY WITH MOSTLY CLEAR SKIES AND GRADUALLY COOLING TEMPS AS LONG WAVE TROUGH MOVES INTO THE AREA. COOLEST DAY WILL BE ON SATURDAY WITH HIGHS IN THE MIDDLE 80S AND LOWS IN THE LOWER 60S. && .AVIATION... TROPICAL STORM ALEX OFF THE SC COAST TODAY IS EXPECTED TO HEAD NORTHEAST TONIGHT. THE CIRCULATION WILL PRODUCE A NORTHERLY WIND AROUND 10 KTS TODAY BECOMING LIGHTER TONIGHT. LOW LEVEL MOISTURE CONTINUES THROUGH TONIGHT. EXPECT SCATTERED TO BROKEN CLOUDS AT AROUND 3K FT TODAY AND TONIGHT RISING TO SCATTERED 5K FT ON TUESDAY. VISIBILITY GENERALLY UNRESTRICTED EXCEPT BRIEFLY MVFR IN SCATTERED SHOWERS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 72 92 72 98 / 30 20 10 10 AUGUSTA 70 94 70 99 / 30 20 10 10 SUMTER 72 92 73 98 / 30 20 10 10 ORANGEBURG 73 93 73 99 / 30 20 10 10 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 04/17
Hazardous weather outlook, Aug 2, 4:18 AM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 418 AM EDT MON AUG 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030818- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 418 AM EDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WARM ADVECTION AHEAD OF A COLD FRONT WILL PUSH HEAT INDEX VALUES TO NEAR 105 DEGREES WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RCC
Nearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.